Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 360, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 2, 2012, 11:47 PM CDT for Beckham County, Ellis County, Roger Mills County, Oklahoma. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2012, 11:47 PM CDT (04:47 UTC)
- Expired
- Jun 3, 2012, 12:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Beckham County, OK, Ellis County, OK, Roger Mills County, OK
The radar
The Altus AFB radar (KFDR), 157 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 12:00 AM CDT | TSTM WND GST 60 | Roll, OK | PEA SIZE HAIL ALSO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 10:59 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1146 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2867 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
980
WUUS54 KOUN 030447
SVROUN
OKC009-045-129-030530-
/O.NEW.KOUN.SV.W.0360.120603T0447Z-120603T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1147 PM CDT SAT JUN 2 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BECKHAM COUNTY IN WESTERN OKLAHOMA...
ELLIS COUNTY IN NORTHWEST OKLAHOMA...
ROGER MILLS COUNTY IN WESTERN OKLAHOMA...
* UNTIL 1230 AM CDT
* AT 1144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. QUARTER SIZE HAIL IS ALSO
POSSIBLE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES NORTH OF CRAWFORD TO TEXOLA...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELK CITY...SAYRE...ERICK...CHEYENNE...HAMMON...CARTER...REYDON...
TEXOLA...STRONG CITY...ANGORA...CRAWFORD...DURHAM...ROLL...
SWEETWATER...DELHI...
DEMPSEY AND BERLIN.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 0 AND 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3598 9996 3617 9942 3616 9938 3514 9937
3513 9977 3507 10000 3541 10000
TIME...MOT...LOC 0444Z 235DEG 40KT 3595 9982 3527 9998
$$1 follow-up statement
591
WWUS54 KOUN 030523
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1223 AM CDT SUN JUN 3 2012
OKC009-045-129-030540-
/O.EXP.KOUN.SV.W.0360.000000T0000Z-120603T0530Z/
BECKHAM OK-ROGER MILLS OK-ELLIS OK-
1223 AM CDT SUN JUN 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR BECKHAM...ROGER MILLS AND
ELLIS COUNTIES WILL EXPIRE AT 1230 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAD WEAKENED...AND
WAS NO LONGER SEVERE. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3598 9996 3617 9942 3616 9938 3514 9937
3513 9977 3507 10000 3541 10000
TIME...MOT...LOC 0523Z 235DEG 40KT 3595 9982 3527 9998
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:49 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 2, 9:49 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 949 PM CDT SAT JUN 2 2012 .DISCUSSION... THE LARGE THUNDERSTORM COMPLEX OVER THE HIGH PLAINS CONTINUES TO ADVANCE TOWARD THE EAST...AND IS NOW JUST A COUNTY OR SO AWAY FROM OUR FORECAST AREA. ALL INDICATIONS ARE THAT THE OVERALL COVERAGE OF THE COMPLEX WILL DIMINISH WITH TIME...BUT REMNANTS OF IT MAY WELL REACH ALMOST ALL THE WAY ACROSS OUR FORECAST AREA OVERNIGHT. HAVE ADJUSTED OVERNIGHT POPS TO REFLECT THE CURRENT BEST ESTIMATE BASED ON SHORT-RANGE MODELS AND RADAR/SATELLITE TRENDS. HAVE MADE SIMILAR UPDATES FOR SKY CONDITION AND OTHER RELATED ELEMENTS. ADJUSTED HOURLY TEMPERATURES FOR THIS EVENING AND OVERNIGHT...BUT HAVE RETAINED THE PREVIOUS MINIMUM TEMPERATURE FORECAST WITHIN A DEGREE OR TWO. UPDATES TO TEXT FORECASTS WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 615 PM CDT SAT JUN 2 2012/ AVIATION... TSTMS DEVELOPING OVER THE HIGH PLAINS WILL MOVE SEWD AND WILL LIKELY MOVE INTO PARTS OF WESTERN OK LATER THIS EVENING BEFORE DISSIPATING. THUS WILL INCLUDE TEMPO GROUPS FOR NW OK SITES. EASTWARD EXTENT OF STORMS IS MORE UNCERTAIN AND WILL NOT INCLUDE TEMPO GROUPS FARTHER EAST. CONDITIONS ARE EXPECTED TO REMAIN GENLY VFR...ALTHOUGH SOME BRIEF LOWER CONDITIONS COULD OCCUR WITH THE THUNDERSTORMS. PREV DISCUSSION... /ISSUED 225 PM CDT SAT JUN 2 2012/ DISCUSSION... WE WILL CONTINUE TO BE JUST ON THE EDGE OF NORTHWEST FLOWS INFLUENCE OVER THE NEXT SEVERAL DAYS. THIS ALONG WITH WEAK SFC BOUNDARIES IN THE AREA WILL KEEP AT LEAST AN OPPORTUNITY FOR PRECIP ACROSS SOME PART OF OKLAHOMA OR NORTH TEXAS THROUGH MUCH OF THE UPCOMING WEEK. MODELS DEVELOP STORMS TO OUR WEST AND NORTHWEST THIS AFTN... THEN BRING THEM EAST AFFECTING NORTHERN PARTS OF OKLAHOMA TONIGHT. SOME OF THESE COULD BE MARGINALLY SEVERE WITH WIND/HAIL. WILL MAINTAIN HIGHER POPS NORTH OF I-40 TONIGHT. THIS COMPLEX EXPECTED TO EXIT EAST/NORTHEAST PART OF AREA SUNDAY MORNING WITH MAJORITY OF SUNDAY REMAINING DRY. AFTERWARD... MODELS BRING WEAK SFC BOUNDARY SOUTH INTO AREA AND THIS WILL BE MAIN FOCUS FOR MAINLY AFTN/EVENING SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH MID-WEEK. LATEST GFS TAKES THIS FRONT FARTHER SOUTH KEEPING BETTER PRECIP CHANCES ALONG AND SOUTH OF RED RIVER BY TUE. HOWEVER ECMWF KEEPS FRONT FARTHER NORTH... CLOSER TO I-40 CORRIDOR. WILL KEEP LOW POPS AREA-WIDE AT THIS POINT WITH LOW CONFIDENCE IN ANY ONE SOLUTION. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 91 70 91 / 20 10 20 10 HOBART OK 68 95 70 94 / 20 10 10 10 WICHITA FALLS TX 70 98 72 95 / 10 10 10 10 GAGE OK 65 96 67 90 / 60 10 20 20 PONCA CITY OK 67 90 70 89 / 40 30 30 20 DURANT OK 68 92 71 90 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/02
Hazardous weather outlook, Jun 2, 11:30 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMITTED
NATIONAL WEATHER SERVICE NORMAN OK
1130 PM CDT SAT JUN 2 2012
OKZ004>048-050>052-TXZ083>090-031200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 PM CDT SAT JUN 2 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW SEVERE STORMS ARE POSSIBLE ACROSS THE NORTHWEST QUADRANT OF
OKLAHOMA...GENERALLY NORTH OF I-40 AND WEST OF I-35.
DISCUSSION...
THUNDERSTORMS WILL MOVE EAST ACROSS MUCH OF OKLAHOMA OVERNIGHT. A
LARGE AREA OF STRONG WINDS WILL ACCOMPANY THESE
STORMS...WITH WINDS OCCASIONALLY EXCEEDING 60 MPH IN A FEW
LOCATIONS. HAIL TO THE SIZE OF QUARTERS OR HALF DOLLARS MAY ALSO
OCCUR WITH THE STRONGER STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
ALTHOUGH LOW CHANCES OF THUNDERSTORMS PERSIST THROUGH FRIDAY...
ORGANIZED SEVERE WEATHER APPEARS UNLIKELY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM SUNDAY JUNE 3.
CMSIn the hours before
Special weather statement, Jun 2, 10:39 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1039 PM CDT SAT JUN 2 2012
OKZ004-030430-
HARPER OK-
1039 PM CDT SAT JUN 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARPER COUNTY UNTIL 1130 PM
CDT...
AT 1036 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH
OF SLAPOUT...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
LAVERNE AND ROSSTON.
LAT...LON 3672 9972 3667 9969 3664 9999 3690 10001
3700 9980
TIME...MOT...LOC 0336Z 254DEG 15KT 3673 10012Special weather statement, Jun 2, 11:12 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1112 PM CDT SAT JUN 2 2012
OKZ009-030500-
ELLIS OK-
1112 PM CDT SAT JUN 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR ELLIS COUNTY UNTIL 1200 AM CDT...
AT 1110 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 9 MILES EAST OF FOLLETT TO 6 MILES WEST OF HIGGINS...MOVING
NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS OF 45 TO 55 MPH...
LOCATIONS IMPACTED INCLUDE...
SHATTUCK...ARNETT...GAGE...FARGO AND CATESBY.
LAT...LON 3657 9999 3658 9997 3659 9961 3607 9963
3605 9964 3602 9999 3652 10001
TIME...MOT...LOC 0410Z 243DEG 35KT 3647 9998 3610 10014Special weather statement, Jun 2, 11:27 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1127 PM CDT SAT JUN 2 2012
OKZ009-010-014>016-021-022-033-034-030515-
ROGER MILLS OK-WOODWARD OK-HARMON OK-GREER OK-CUSTER OK-DEWEY OK-
WASHITA OK-ELLIS OK-BECKHAM OK-
1127 PM CDT SAT JUN 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS...WOODWARD...
HARMON...GREER...WEST CENTRAL CUSTER...DEWEY...WESTERN WASHITA...
ELLIS AND BECKHAM COUNTIES UNTIL 1215 AM CDT...
AT 1125 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM FARGO TO 8 MILES SOUTH OF REYDON TO CHILDRESS...MOVING EAST
AT 40 MPH. STRONG WINDS OF 45 TO 55 MPH WILL MOVE INTO WESTERN
OKLAHOMA AHEAD OF THE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE... WOODWARD...ELK
CITY...SAYRE...MANGUM...HOLLIS...SHATTUCK...
MOORELAND...ERICK...CHEYENNE...VICI...CANUTE...ARNETT...HAMMON...
GAGE...LEEDEY...FARGO...CARTER...REYDON...SHARON AND CAMARGO.
LAT...LON 3555 9996 3659 9999 3645 9896 3639 9896
3474 9950 3464 10000
TIME...MOT...LOC 0425Z 284DEG 33KT 3640 9952 3554 9989 3448 10022Local storm report, Jun 2, 11:42 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1142 PM CDT SAT JUN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM TSTM WND DMG BUFFALO 36.83N 99.63W
06/02/2012 HARPER OK LAW ENFORCEMENT
A POWER LINE WAS BLOWN DOWN.
&&
NWS NORMANThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 10:39 PM CDT | Special Weather Statement | OUN | Harper | 51 min |
| Jun 2, 11:04 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 41 min |
| Jun 2, 11:12 PM CDT | Special Weather Statement | OUN | Ellis | 48 min |
| Jun 2, 11:27 PM CDT | Special Weather Statement | OUN | Beckham, Ellis, Greer, Harmon, Roger Mills, Woodward | 48 min |
| Jun 2, 11:36 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 39 min |
| Jun 3, 12:17 AM CDT | Special Weather Statement | OUN | Woods, Woodward | 43 min |
| Jun 3, 12:21 AM CDT | Special Weather Statement | OUN | Greer, Harmon, Jackson, Kiowa | 39 min |
| Jun 3, 12:28 AM CDT | Special Weather Statement | OUN | Beckham, Custer, Dewey, Washita | 32 min |
| Jun 3, 12:40 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 50 min |
| Jun 3, 12:45 AM CDT | Special Weather Statement | OUN | Blaine, Custer, Dewey, Greer, Jackson, Kiowa and 1 more | 45 min |
| Jun 3, 1:27 AM CDT | Special Weather Statement | OUN | Blaine, Caddo, Canadian, Comanche, Cotton, Kingfisher and 3 more | 48 min |
| Jun 3, 1:35 AM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 40 min |
| Jun 3, 1:44 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Noble | 46 min |
| Jun 3, 1:58 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 47 min |
| Jun 3, 2:13 AM CDT | Special Weather Statement | OUN | Caddo, Canadian, Cleveland, Comanche, Cotton, Grady and 7 more | 47 min |
| Jun 3, 2:26 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Logan, McClain, Oklahoma | 30 min |
| Jun 3, 3:01 AM CDT | Special Weather Statement | OUN | Cleveland, Cotton, Garvin, Grady, Lincoln, Logan and 5 more | 29 min |
| Jun 3, 3:28 AM CDT | Special Weather Statement | OUN | Cleveland, Lincoln, McClain, Payne, Pottawatomie | 32 min |
| Jun 3, 6:06 PM CDT | Special Weather Statement | OUN | Harper | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.